Hallucinations and medication


#1

Hi all, I’m a new member. My Dad 82, has had PD for 18 years and until about Christmas was able to use a frame, but we were more and more concerned that he would fall as he looked to be getting weaker. In February, unfortunately we were proved right and he had 2 falls in a day resulting in a trip to A&E and assessment overnight. He returned home, having been given the all clear and now has support from carers morning and night, but 2 weeks on he’s getting confused and having more hallucinations, which are really upsetting my mum who is his main carer. He also has a chesty cough, so I’m concerned he has an infection which is affecting his PD medication. Does anyone have any advice?


#2

Hi the only thing I can suggest is phone the help line and speak to a PD nurse on 0808 800 0303 for the best advice

Shefinn


#3

Hi @Canary50,

A warm welcome to the forum.

Coping with hallucinations can be distressing for people with Parkinson’s and the people who care for them. We have an entire section on this on the Parkinson’s UK website, here which has information how to support someone experiencing hallucinations.

You can also contact our helpline service on 0808 800 0303 and speak to one of our advisers who will be able to offer more advise for your dad.

Best wishes,
Reah